Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Intermittent Joint Pain, Right Side Only
Mar 1, 2003

Hi. 34 y.o. male, tested positive 16 months ago when being treated for ITP (low platelet count was 3k). Been taking Trizivir for 14 months. T's have been 500-550 consistenly, and VL undetectable. Platelets now around 115k. I have always been a 'sturdy' person without bone muscle or joint problems prior to this past year on Trizivir. I've been experiencing intermittent sharp joint pains in my right ankle, right wrist, right jaw hinge, and most recently in my right shoulder. I remember having great pain in walking 10 months ago because of the ankle pain. Except for my current shoulder pain each of these episodes has resolved after a few weeks if I wait it out. My questions: Do you think this can be a side effect of the Trizivir, just HIV related, or a bizarre coincidence? Why does it only pick on joints on my right side? Aside from ibuprofin, are there any other ways to treat this?

Response from Dr. Henry

The fact that your pain is one one side makes it difficult to attribute to your treatment. An evaluation by a neurologist +/- rheumatologist should shed some light on what direction to go (versus just masking the symptoms with drugs). I strongly recommend further evaluation to sort out the possible cause and then treat accordingly. KH



Previous
The beginning of something new?
Next
hair loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement